MAUDE Adverse Event Report: AESCULAP AG JAW INS.BIP.MARYLAND DISS.FEN.5/310MM; BIPOLAR REUSABLE INSTRUMENTS

AESCULAP AG JAW INS.BIP.MARYLAND DISS.FEN.5/310MM; BIPOLAR REUSABLE INSTRUMENTS
Model Number PM438R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a jaw ins.Bip.Maryland diss.Fen.5/310mm (part # pm438r) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the jaw broke.A branch fell into the situs but could be recovered.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of this event.Although requested, additional information has not been made available.The malfunction is filed under aag reference xc (b)(4).Involved components: pm450r - handle for bipolar instruments - lot unknown.Pm973r - insulated outer tube 5/5mm 310mm - lot unknown.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: vigilance investigator carried out the pictorial documentation visually and microscopically.The ceramic including one jaw part is fractured, the fragments were not provided for investigation.The analysis of the fracture pattern illustrated a forced fracture due to overload.No pores, inclusions or foreign bodies could be found on the point of rupture.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) probability of occurrence2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: the breakage of the ceramic and the jaw were most likely caused by an overload situation during handling or reprocessing.Based upon the investigations results a capa is not necessary.

Brand Name
JAW INS.BIP.MARYLAND DISS.FEN.5/310MM
Common Device Name
BIPOLAR REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12159283
Report Number9610612-2021-00502
Device Sequence Number19761351
Product Code GEI
UDI-Device Identifier04038653322862
UDI-Public4038653322862
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K001330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM438R
Device Catalogue NumberPM438R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PM450R - LOT UNKNOWN; PM973R - LOT UNKNOWN